Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A Diophantine problem on elliptic curves

Author: Robert Tubbs
Journal: Trans. Amer. Math. Soc. 309 (1988), 325-338
MSC: Primary 11J85
MathSciNet review: 957074
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper examines simultaneous diophantine approximations to coordinates of certain points on a product of elliptic curves. Specifically, let $ \wp (z)$ be a Weierstrass elliptic function with algebraic invariants and complex multiplication. Suppose that $ \beta $ is cubic over the "field of multiplications" of $ \wp (z)$ and that $ u \in \mathbb{C}$ such that $ \zeta = (\wp (u),\,\wp (\beta u),\,\wp ({\beta ^2}u))$ is defined. We study approximations to $ \zeta $ by points which lie on curves defined over $ \mathbb{Z}$.

References [Enhancements On Off] (What's this?)

  • [1] D. Bertrand, Problèmes locaux, Appendice I, Nombres Transcendants et Groupes Algébriques, Asterisque, pp. 69-70, M. Waldschmidt.
  • [2] A. Bijlsma, An elliptic analogue of the Franklin-Schneider theorem, Ann. Fac. Sci. Toulouse Math. 2 (1980), 101-116. MR 595193 (82c:10042)
  • [3] W. D. Brownawell, On the Gelfond-Feldman measure of algebraic independence, Composito Math. 38 (1979), 355-368. MR 535077 (80f:10045)
  • [4] -, Some remarks on semi-resultants, Transcendence Theory: Advances and Applications (A. Baker and D. W. Masser, eds.), Academic Press, London, 1977. MR 0480370 (58:537)
  • [5] J. W. S. Cassels, An introduction to diophantine approximation, Cambridge Univ. Press, Cambridge, 1957. MR 0087708 (19:396h)
  • [6] A. O. Gelfond, Transcendental and algebraic numbers, Dover, New York, 1960; Russian ed., 1951. MR 0111736 (22:2598)
  • [7] A. O. Gelfond and N. I. Feldman, On the measure of the relative transcendence of certain numbers, Izv. Akad. Nauk SSSR Ser. Mat. 14 (1950), 493-500. MR 0040349 (12:679a)
  • [8] D. W. Masser, Elliptic functions and transcendence, Lecture Notes in Math., vol. 437, Springer-Verlag, New York, 1975. MR 0371828 (51:8045)
  • [9] D. W. Masser and G. Wüstholz, Zero estimates on group varieties. II, Invent. Math. 80 (1985), 233-267. MR 788409 (86h:11054)
  • [10] P. Philippon, Lemmes de zéros dans les groupes algébriques commutatifs, Bull. Soc. Math. France 114 (1986), 355-383. MR 878242 (89c:11111)
  • [11] R. Tubbs, On the measure of algebraic independence of certain values of elliptic functions, J. Number Theory 23 (1986), 60-79. MR 840016 (87f:11051)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11J85

Retrieve articles in all journals with MSC: 11J85

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society